Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have dry, flaking skin on fingers, no itching or pain. Noticed red patches on upper thigh. Fungal infection?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
I have dry, flaking skin on the first two fingers of my right hand and my thumb. There is no itching or pain. I also have this same type of thing on the bottom of my toes and heels. Recently I have seen a raised red patch of skin on my upper thigh. Could this all be a fungal infection?
Posted Sat, 6 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Hi,
Thanks for writing to us.
From the description given, I could think of few possibilities
Fungal infection- well defined areas of dryness and flakiness can be seen over palms and soles. Responds to antifungals
Keratolysis exfoliatiava- characterised by peeling of skin of fingers palms and soles leading to dry flaky skin. Treatment requires application of emollients and steroid creams
Eczema dry flake fissured skin seen, usually itching present. Treatment is steroid cream
Psoriasis- well defined red lesions with thick scales seen over body parts. Over palm and soles there is thickening and peeling of skin with dry scaly patches. Treatment for milder cases is steroid cream and emollients

As you can see there could be many possibilities. The probable diagnosis can only be confirmed after examination of concerned area. To confirm fungal infection, usually a scraping of the area and then a KOH mount is also required as a lab procedure to confirm it. Hence I would advise you to visit a dermatologist near by for the same.

I would be in a better position to answer your further queries, if you could upload an image of the concerned area.( palm, soles as well as thigh lesion)

Hope that helps.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have dry, flaking skin on fingers, no itching or pain. Noticed red patches on upper thigh. Fungal infection? 27 minutes later
Thank you, Dr. Pathak. I believe this may be hyperkeratotic tinea pedis. I have no pain or lesions. The skin on the fingers and thumb are actually looking like the skin on my toes and heels. Could the red spot on my thigh, which by the way, does not itch either...it is only red, also be caused by this type of fungal infection?
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Hi,
The lesion on your thigh could be a fungal rash. If you think that the lesions are due to fungal infection, you may apply antifungal cream like clotrimazole or terbinafine twice in a day. You might also require a course of oral antifungal drug. Also use an emollient containing urea and lactic acid .

I would still advise you to visit a dermatologist to confirm the diagnosis and start with an appropriate treatment.
Hope that helps.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have dry, flaking skin on fingers, no itching or pain. Noticed red patches on upper thigh. Fungal infection? 14 hours later
Thank you so much. I have now booked an appointment. In the meantime I will use both the clotrimazole and also the urea cream. You have been so helpful.
 
 
Answered by Dr. Kalpana Pathak 7 hours later
Hi,
I really appreciate that you have booked an appointment with your doctor.
Wish you a speedy recovery.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor